Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 227, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 2, 2014, 3:40 PM CDT for Yalobusha County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2014, 3:40 PM CDT (20:40 UTC)
- Expired
- Jul 2, 2014, 4:13 PM CDT
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
County Yalobusha County, MS
The radar
The Columbus AFB radar (KGWX), 128 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 1692 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 12:04 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jul 2, 12:04 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1204 PM CDT WED JUL 2 2014 .UPDATE.../ISSUED 1132 AM CDT WED JUL 2 2014/ MINOR UPDATES TO REMOVE MORNING WORDING BUT REMAINDER OF THE FORECAST ON TRACK. && .DISCUSSION... LATEST WATER VAPOR IMAGERY INDICATES AN UPPER LOW PRESSURE SYSTEM MOVING SOUTHEAST FROM NORTHEAST KANSAS THIS MORNING. AT THE SURFACE...A WEAK COLD FRONT EXTENDS ACROSS NORTHERN PORTIONS OF THE FORECAST AREA. DEWPOINTS TO THE SOUTH OF THE FRONT REMAIN IN THE UPPER 60S TO LOWER 70S. DAYTIME HEATING SHOULD ALLOW AREAS SOUTH OF THE FRONT TO DESTABILIZE WITH MLCAPES EXCEEDING 2500 J/KG BY LATER THIS AFTERNOON. FORCING FROM THE UPPER SYSTEM SHOULD HELP TO DEVELOP ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS AREAS MAINLY ALONG AND SOUTH OF INTERSTATE 40. A FEW STRONG STORMS CANNOT BE RULED OUT CONSIDERING THE ANTICIPATED INSTABILITY AND INCREASING DEEP LAYER SHEAR ALONG THE SOUTHERN PERIPHERY OF THE UPPER LOW. THE CURRENT FORECAST LOOKS GOOD AND ONLY MINOR CHANGES TO REMOVE MORNING WORDING WERE MADE. UPDATED ZONES AND GRIDS HAVE BEEN SENT. JLH && .DISCUSSION... /ISSUED 324 AM CDT WED JUL 2 2014/ TODAY...CURRENT SURFACE FRONTAL PLACEMENT BARELY DISCERNIBLE FROM OBS AS A FEW DIFFERENT THUNDERSTORM OUTFLOWS HAVE PASSED THROUGH THE REGION. LOOKING UPSTREAM IN MISSOURI DRIER AIR IS ON ITS WAY...BUT IS NOT LIKELY TO MOVE INTO THE CENTRAL AND SOUTHERN MIDSOUTH COUNTIES UNTIL LATE TODAY AS THE IMPRESSIVE DISTURBANCE SEEN ON WATER VAPOR ALONG THE NEBRASKA/SOUTH DAKOTA SWINGS THROUGH THE MID MISSISSIPPI VALLEY. THUS...A THREAT FOR ADDITIONAL STORMS WILL CONTINUE OVER ABOUT THE SOUTHERN 2/3 THIRDS OF THE AREA. TEMPERATURES WILL LIKELY BE A COUPLE OF DEGREES COOLER THAN YESTERDAY...NOT INFLUENCED BY THE FRONT BUT MORE FROM THE REMAINING CLOUD COVER FROM THE OVERNIGHT CONVECTION. DEWPOINTS WILL STILL BE CLOSE TO 70F FROM I-40 SOUTH YIELDING AFTERNOON CAPE VALUES ABOVE 3000 J/KG AND LI'S OF -6C TO -9C. SO A FEW STORMS MAY GENERATE A STRONG WIND GUST. BY THIS EVENING MODELS ARE IN AGREEMENT THAT THE LIFT/ENERGY WILL SHIFT SOUTH AND EAST AS SURFACE HIGH PRESSURE STARTS TO SETTLE INTO THE MIDDLE OF THE COUNTRY. CLEARING SKIES TONIGHT WITH LOWERING DEWPOINTS WILL TAKE OVERNIGHT LOWS DOWN INTO THE 60S. THE HOLIDAY WEEKEND...ALL THAT CAN BE SAID IS FANTASTIC! ABUNDANT SUNSHINE...LIGHT WINDS...AND NEAR PERFECT HUMIDITY. EXPECTING HIGHS ON THURSDAY AND FRIDAY IN THE LOW TO MID 80S...WITH FRIDAY MORNING LOWS DIPPING INTO THE 50S OVER THE EAST. SATURDAY AND SUNDAY WILL BE SLIGHTLY WARMER...BUT WITH DEWPOINTS STILL IN THE UPPER 50S TO MID 60S AFTERNOON RH'S WILL REMAIN QUITE PLEASANT. MONDAY AND TUESDAY...DEEPER GULF MOISTURE WILL RETURN TO THE REGION AS SOUTH WINDS INCREASE...AND WITH A FURTHER BUILDING OF UPPER LEVEL HEIGHTS OVER THE SOUTH CENTRAL U.S. HIGH TEMPERATURES WILL REVERT BACK INTO THE LOW AND MID 90S. A WEAK WEST NORTHWEST FLOW ALOFT...COUPLED WITH THE HIGHER INSTABILITY WILL GENERATE AFTERNOON POP-UP STORMS OVER THE AREA. JAB && .AVIATION... 18Z TAF SET VFR CONDITIONS EXPECTED THROUGH THE PERIOD. ALTHOUGH CAN/T RULE OUT A FEW SHRAS/TSRAS DEVELOPING AHEAD OF THE FRONT. HAVE INTRODUCED VCTS WORDING AT 19Z AT KMEM AND KMKL. WILL CONTINUE VCTS WORDING AT KTUP. LIGHT AND VARIABLE WINDS EXPECTED AHEAD OF FRONT. BEHIND FRONT...EXPECT NW WINDS BETWEEN 6-10 KTS. SPEEDS WILL DIMINISH AFTER 00Z BUT INCREASE AGAIN TO 8-10 KTS AFTER 14Z. KRM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 2, 3:22 AM CDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 322 AM CDT WED JUL 2 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-031030- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 322 AM CDT WED JUL 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG STORMS WILL BE POSSIBLE ALONG THE I-40 CORRIDOR AND POINTS SOUTH TODAY. STRONG WIND GUSTS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JAB
In the hours before
Local storm report, Jul 2, 10:55 AM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1055 AM CDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM LIGHTNING ETOWAH 35.73N 90.23W
07/01/2014 MISSISSIPPI AR EMERGENCY MNGR
*** 1 FATAL *** 16 OLD KILLED BY LIGHTNING IN CHURCH
PARKING LOT
&&
JPMLocal storm report, Jul 2, 10:57 AM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1057 AM CDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM LIGHTNING OSCEOLA 35.70N 89.99W
07/01/2014 MISSISSIPPI AR EMERGENCY MNGR
MUNICIPAL AIRPORT BURNED BY FIRE CAUSED BY LIGHTNING
&&
JPMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:30 PM CDT | Special Weather Statement | MEG | Tipton | 30 min |
| Jul 1, 8:07 PM CDT | Special Weather Statement | MEG | Carroll | 38 min |
| Jul 1, 8:14 PM CDT | Special Weather Statement | MEG | Tipton | 31 min |
| Jul 2, 12:24 AM CDT | Special Weather Statement | MEG | Shelby | 36 min |
| Jul 2, 3:21 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 39 min |
| Jul 2, 4:48 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Monroe | 42 min |
| Jul 2, 5:08 PM CDT | Special Weather Statement | MEG | Chickasaw | 37 min |
| Jul 2, 5:20 PM CDT | Special Weather Statement | MEG | Monroe | 25 min |
| Jul 2, 5:35 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 25 min |
| Jul 2, 5:51 PM CDT | Special Weather Statement | MEG | Lee | 24 min |
| Jul 1, 7:45 PM CDT | Special Weather Statement | MEG | Mississippi | 45 min |
| Jul 1, 8:16 PM CDT | Flash Flood Warning | MEG | Craighead, Cross, Mississippi, Poinsett | 3 hr |
| Jul 2, 12:02 AM CDT | Special Weather Statement | MEG | Crittenden, St. Francis | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.